MAUDE Adverse Event Report: ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number H787137097035
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on september 01, 2017: during a tipss procedure, the catheter tip broke off inside of the patient.The fragment was successfully removed via a snare.The device was removed and set aside.The procedure was completed with a new of the same device.The patient did not suffer any harm or injury due to this event.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one soft-vu catheter.A visual review of the catheter noted that the tip was fractured, 1.3cm from the weld joint.The customer's reported complaint description of fracture is confirmed.A root cause for this event cannot be determined.Capa (b)(4) was initiated to determine the root cause and implement a corrective / preventative action for this type failure.A review of the device history records was performed for the packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, contains a statement; "reshaping of catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6878973
Report Number1319211-2017-00093
Device Sequence Number1324838
Product Code DQO
UDI-Device IdentifierH787137097035
UDI-PublicH787137097035
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberH787137097035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2017
Supplement Date Received by Manufacturer09/01/2017
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;